Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Aug 27, 2021, 11:56 PM MDT for Garden County, Nebraska. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2021, 11:56 PM MDT (05:56 UTC)
- Expired
- Aug 28, 2021, 12:45 AM MDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Hail
- 0.50 in
- Wind
- 40
County Garden County, NE
The radar
The North Platte radar (KLNX), 164 km from the middle of the area, began a volume at 05:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2794 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
771
WWUS83 KLBF 280556
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
1156 PM MDT Fri Aug 27 2021
NEZ022-280645-
Garden NE-
1156 PM MDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Garden
County through 1245 AM MDT...
At 1156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 13 miles northwest of Oshkosh, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oshkosh, Lisco, Crescent Lake National Wildlife Refuge, Richardson
Lake, Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats and
Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4195 10234 4145 10202 4132 10261 4139 10261
4140 10264 4174 10264 4175 10267 4177 10267
TIME...MOT...LOC 0556Z 221DEG 15KT 4153 10256
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
SnivelyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 27, 6:35 PM MDT, 5 hours 21 minutes earlier.
Area forecast discussion, Aug 27, 6:35 PM MDT, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 735 PM CDT Fri Aug 27 2021 .SHORT TERM...(This evening through Saturday night) Issued at 240 PM CDT Fri Aug 27 2021 A quiet day across central and western Nebraska with abundant sunshine early this afternoon. Expect quiet conditions to continue through tonight though clouds will be on the increase especially over the Pine Ridge and an isolated shower/rumble of thunder may sneak in from the panhandle to the sandhills ahead of a cold front approaching from the northwest. The cold front will slowly move through Nebraska on Saturday with large scale ascent from favorable position of the right rear quadrant of the upper level jet and a vigorous short wave moving through the Dakotas. However timing of best diurnal instability looks to make the front most active late in the day/evening tomorrow. Ample bulk shear will be present along the front and orientation of the vectors generally parallel to the boundary expect a linear mode to convection. Overlap of parameters evident in mesoscale ensemble guidance indicates best potential for line segments with a damaging wind/large hail threat along with some locally heavy rainfall will generally be from around O'Niell back through North Platte toward Imperial and east ward. There is good confidence in the overall scenario though spread in guidance members lowers confidence in specifics especially regarding westward extent of convection. Expect improving conditions behind the front after the upper trof axis pushes through and ends any lingering showers/thunder, followed by the arrival of notably cooler air. .LONG TERM...(Sunday through Friday) Issued at 218 PM CDT Fri Aug 27 2021 Development of a trof over the Pacific northwest and arrival of Ida along the central Gulf coast will amplify the ridge over the midwest. So after a warm front pushes up through Nebraska Sunday night and becomes stationary across the eastern part of the state, most of central and western Nebraska will see above normal temperatures and generally dry conditions through the first part of next week. Though it is worth noting that convective complexes may develop upstream and slide along the stationary front and create a very tight gradient between wet and dry. The axis of the upper ridge will slide to our east by Wedsnesday as a more progressive less amplified flow regime becomes established, resulting in cooler temperatures and a better chance for thunderstorms through the latter part of next week. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 735 PM CDT Fri Aug 27 2021 VFR conditions tonight into Saturday. Gusty south winds will develop ahead of a cold front Saturday afternoon at KLBF. Thunderstorms will be possible late afternoon and will not include with this TAF issuance with coverage very isolated. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MBS LONG TERM...MBS AVIATION...Roberg
Hazardous weather outlook, Aug 27, 2:32 PM MDT, 9 hours 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 332 PM CDT Fri Aug 27 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-282045- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 332 PM CDT Fri Aug 27 2021 /232 PM MDT Fri Aug 27 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Thunderstorms are expected to develop along a cold front late Saturday afternoon and evening. Some storms may be strong to severe. The greatest threat for severe storms is along and east of a line from Imperial to North Platte to O'Neill. Damaging winds and large hail are the main threats. Localized heavy rainfall is also possible. Thunderstorms are possible Sunday night through Monday night, mainly over northeastern portions of the outlook area. At this time, the threat for severe storms is low. Thunderstorms are also possible Wednesday afternoon through Thursday. At this time, the threat for severe storms is uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or tonight across the outlook area. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Aug 27, 11:56 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
1156 PM MDT Fri Aug 27 2021
NEZ022-280645-
Garden NE-
1156 PM MDT Fri Aug 27 2021
...A strong thunderstorm will impact portions of central Garden
County through 1245 AM MDT...
At 1156 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lisco, or 13 miles northwest of Oshkosh, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Oshkosh, Lisco, Crescent Lake National Wildlife Refuge, Richardson
Lake, Mumper, Rackett, Dogtown Flats, Deer Lake, Adams Flats and
Sugar Loaf Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4195 10234 4145 10202 4132 10261 4139 10261
4140 10264 4174 10264 4175 10267 4177 10267
TIME...MOT...LOC 0556Z 221DEG 15KT 4153 10256
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
SnivelyThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:36 AM MDT | Special Weather Statement | LBF | Garden, Grant | 39 min |
| Aug 28, 1:14 AM MDT | Special Weather Statement | LBF | Garden, Grant | 46 min |
| Aug 28, 1:35 AM MDT | Special Weather Statement | LBF | Cherry | 25 min |
| Aug 28, 1:45 AM MDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| Aug 28, 1:59 AM MDT | Special Weather Statement | LBF | Garden, Grant | 31 min |
| Aug 28, 2:27 AM MDT | Severe Thunderstorm Warning | LBF | Cherry, Keya Paha | 33 min |
| Aug 28, 2:30 AM MDT | Special Weather Statement | LBF | Grant | 60 min |
| Aug 28, 2:32 AM MDT | Special Weather Statement | LBF | Cherry | 58 min |
| Aug 28, 2:58 AM MDT | Special Weather Statement | LBF | Keya Paha | 62 min |
| Aug 28, 3:29 AM MDT | Special Weather Statement | LBF | Hooker | 61 min |
| Aug 28, 3:59 AM MDT | Special Weather Statement | LBF | Cherry | 46 min |
| Aug 28, 6:04 AM MDT | Special Weather Statement | LBF | Cherry | 56 min |
| Aug 28, 7:49 AM MDT | Special Weather Statement | LBF | Grant | 41 min |
| Aug 28, 11:39 AM MDT | Special Weather Statement | LBF | Keya Paha | 36 min |
| Aug 28, 12:24 PM MDT | Special Weather Statement | LBF | Boyd | 51 min |
| Aug 28, 12:53 PM MDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 37 min |
| Aug 28, 3:17 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Aug 28, 3:46 PM MDT | Special Weather Statement | LBF | Frontier | 44 min |
| Aug 28, 4:02 PM MDT | Special Weather Statement | LBF | Custer | 43 min |
| Aug 28, 4:12 PM MDT | Special Weather Statement | LBF | Lincoln | 33 min |
| Aug 28, 4:25 PM MDT | Special Weather Statement | LBF | Loup | 50 min |
| Aug 28, 4:29 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 46 min |
| Aug 28, 4:30 PM MDT | Special Weather Statement | LBF | Frontier | 30 min |
| Aug 28, 4:37 PM MDT | Special Weather Statement | LBF | Blaine | 38 min |
| Aug 28, 4:46 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Garfield, Holt, Loup, Rock | 59 min |
| Aug 28, 5:15 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 45 min |
| Aug 28, 5:16 PM MDT | Special Weather Statement | LBF | Logan | 29 min |
| Aug 28, 5:18 PM MDT | Special Weather Statement | LBF | Custer | 42 min |
| Aug 28, 5:21 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 39 min |
| Aug 28, 5:35 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Garfield, Holt, Loup, Rock | 40 min |
| Aug 28, 5:42 PM MDT | Special Weather Statement | LBF | Frontier | 33 min |
| Aug 28, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Loup | 48 min |
| Aug 28, 5:57 PM MDT | Severe Thunderstorm Warning | LBF | Custer, Logan | 48 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.